question-icon

What causes mild abdominal pain and constipation?

default
Posted on Fri, 27 Nov 2015
Question: Dear Doctor,
I am 46 years old . I never had any problem in the past regards to my digestion. I used to clear my bowl as soon as I wake up. However, in April / May 2015, I started to constipate. In addition, I used to take medicines like Rantac for my acidity on my own. In April since constipation got added to my usual acidity, I decided to visit a Gastro as recommended by my General Physician. Considering my age, and sudden change in the bowl movement, he asked me to take a Colonscopy and Endoscopy . I have attached both the reports for your review as well. The Gastro mentioned I have a small hiatus Hernia, gastric polyp , Erosive Gastritis , Active colitis and Fundic gland polyps. He recommended antibiotic for 10 days . The report of the doctor also I have attached. During the 10 days when I had my antibiotic, I started to get back to the old days of having good bowl movement with well formed stools. However, after the course of antibiotic I started again to constipate and over a period of time my stool became semi digested and not well formed . When I checked up with another Gastro, he said it is common to get constipate and there is nothing majorily wrong in the Endoscopy / Colonoscopy. However, I don't understand how the bowl movement which used to very good in the past got changed. But I went by the Gastro's input and never went back to him. In the recent past ( say one month ago), I have developed the following
1. Burning Sensation in the anus
2. My bowl movement sometimes constipate and sometimes diahrrea
3. Mild stomach pain
4. My stool consistency is still semi digested and not fully formed. But no blood in the stool
5. My appetite is not that great but OK
When I checked up with GP he said it is nothing to do with your digestive system, it is due to too much of thinking in the mind which impacted the bowl movement . The same thing was said by another Gastro as well 3/4 months back.

I want to know whether I got the same problem which was there in April /May so that I have to start the antibiotic or anything else. Please advise. I also take medicines for BP ( Prolomet XL 50 mg), Cholestral (Tonact TG) and Ecosprin 75 mg. My BP and Cholestral are under control
doctor
Answered by Dr. Amit Jain (9 hours later)
Brief Answer:
There is no need of antibiotics

Detailed Answer:
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I can understand your concerns. I have gone through all the reports which you have uploaded.

Antibiotic is not the treatment for constipation, it may be because of lactifibre which was prescribed to you that your bowel movements become ok. Antibiotics given to you was for H.pylori infection only.

It appears that you have IBS-M (Irritable bowel syndrome of mixed type) as all your tests were normal and there is no alarming feature

Few things to know about IBS, so that you can understand well:
1. Is a chronic disease which has relapsing and remitting course
2. It will never harm you even if it will persist for whole life
3. Stress, life events, and anxiety leads to aggravation of symptoms
4. Intestine becomes hypersensitive so even discomfort is perceived as pain
5. Increase gas production leading to abdominal fullness and bloating
6. No alarming features like weight loss, gastrointestinal bleeding, or fever

So there is no need of antibiotics again

I will suggest you to take following medicines which I found vey useful in my patients with these symptoms:
1. Tablet Librax which is a combination of chlordizepoxide and clidinium bromide
2. A course of probiotic
3. Fibre rich diet
4. Daily exercise
5. A proton pump inhibitor like omeprazole

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Amit Jain (1 hour later)
Thanks for the detailed answers. I hv couple of points to ask

what is the daily dosage of medicine?
How long should I take the medicine?
Secondly I feel the pain or burning sensation only when I sit and when I walking or standing. Is not related to fissures or Piles?
when will my stool will be formed?
We are not dealing with any big issue, right?


doctor
Answered by Dr. Amit Jain (36 minutes later)
Brief Answer:
Dosen not appear to be major issue as all reports are ok

Detailed Answer:
Welcome back
Tab librax is to be twice or thrice half hr before meals

Probitotic to taken once or twice in a day

Omeprazole once before breakfast

As I have explained that IBS is chronic disease and it has relapsing remitting course, you have to be under supervision of some doctor, I will say rather a gastroenterologist who will titrate the dose according to the response

Burning sensation may be due to hemorrhoids as the report of colonoscopy also showed that. I will suggest you to apply local ointment like Smuth for few days

Stool may become formed may be 5to 7 days. Alos avoid dairy products

Does not appear to be major issue as all the investigations are ok

If you dont have any further query then close the discussion and rate the answer. Wish you a good health


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Amit Jain (41 minutes later)
Thanks Doctor, I hv few other questions
1 the report are 5 months old is it ok?
2 my stool changed to semi digested for last few months and consistency also changed to thin stools
3 I hv daily bowel movement, but very little quantity of stool
4 sometime I hv pain in the other genital area as well. Is it common?

Thanks again
doctor
Answered by Dr. Amit Jain (9 minutes later)
Brief Answer:
Reports 5 months ago is ok

Detailed Answer:
Welcome back

Nothing new has happened so reports 5 months ago is ok

When you will start taking these medicines stool shall become normal

For pain in other genital area, visit a doctor for physical examination as they are not related to above mentioned issue

Wish you agood health
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Amit Jain

Gastroenterologist

Practicing since :2000

Answered : 1524 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes mild abdominal pain and constipation?

Brief Answer: There is no need of antibiotics Detailed Answer: Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM). I can understand your concerns. I have gone through all the reports which you have uploaded. Antibiotic is not the treatment for constipation, it may be because of lactifibre which was prescribed to you that your bowel movements become ok. Antibiotics given to you was for H.pylori infection only. It appears that you have IBS-M (Irritable bowel syndrome of mixed type) as all your tests were normal and there is no alarming feature Few things to know about IBS, so that you can understand well: 1. Is a chronic disease which has relapsing and remitting course 2. It will never harm you even if it will persist for whole life 3. Stress, life events, and anxiety leads to aggravation of symptoms 4. Intestine becomes hypersensitive so even discomfort is perceived as pain 5. Increase gas production leading to abdominal fullness and bloating 6. No alarming features like weight loss, gastrointestinal bleeding, or fever So there is no need of antibiotics again I will suggest you to take following medicines which I found vey useful in my patients with these symptoms: 1. Tablet Librax which is a combination of chlordizepoxide and clidinium bromide 2. A course of probiotic 3. Fibre rich diet 4. Daily exercise 5. A proton pump inhibitor like omeprazole I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.